Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I start meds (again?)
May 7, 2013

Hi, I'm a 36 yr old male, and I was diagnosed with HIV in 2001. I've been on Trizavir for nearly 10 years until I moved to a different state where I was switched to Atripila. I've always been undetectable since just after starting meds. I was detectable for a few months after my move as I changed providers and it took several months to find a Dr and get established.

Once I got established and started my new regimen I took on more work and I started making too much money to qualify for ADAP and Ryan White so I've been off meds for 2 years now. I recently lost my job so I now qualify for both programs mentioned above and got my first labs back since my last visit nearly 2 years ago.

My CD4 is 511 and my RNA count is 35,203.

With my numbers where they are (Dr and I were both shocked) should/could I stay off meds and just get regular check ups (3months) to see how my numbers change. Since I've been off the meds I've felt great, I'm full of energy and have no health issues. When I was on meds I had stomach problems, often felt like a heavy weight was pushing down on my shoulders and all in all I wasn't me. In a way I'm actually now afraid to go back on meds for fear of having the previous symptoms occur. I don't even like to take Tylenol or Advil, I live a healthy lifestyle with balanced diet and exercise.

Should I go back on meds now or could I wait?

Thanks!

Response from Mr. Vergel

Yes, get on medications. The new guidelines recommend starting meds for all who are HIV+ no matter what the numbers show. The stabilization of immune function, decreased inflammation, etc justify not waiting.

You may want to talk to your doctor about options like Complera, Stribld and Isentress+Truvada if you did not feel great on Atripla. They are all once a day pills that have shown fewer side effects than Atripla.

Nelson



Previous
Swollen feet and hands using Egrifa
Next
Cura del VIH

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement